Continuations of Hermitian indefinite functions and corresponding canonical systems : an example

Langer, Heinz and Langer, Matthias and Sasvári, Zoltán (2004) Continuations of Hermitian indefinite functions and corresponding canonical systems : an example. Methods of Functional Analysis and Topology, 10 (1). pp. 39-53. ISSN 1029-3531

[img]
Preview
Text (strathprints002184)
strathprints002184.pdf
Accepted Author Manuscript

Download (218kB)| Preview

    Abstract

    M. G. Krein established a close connection between the continuation problem of positive definite functions from a finite interval to the real axis and the inverse spectral problem for differential operators. In this note we study such a connection for the function f(t) = 1 − |t|, t - R, which is not positive definite on R: its restrictions fa := f|(−2a,2a) are positive definite if a ≤ 1 and have one negative square if a > 1. We show that with f a canonical differential equation or a Sturm-Liouville equation can be associated which have a singularity.